Alert archive / New Mexico / River Flood Warnings in 2015
River Flood Warning 24, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Oct 8, 2015, 8:13 AM MDT for Eddy County, New Mexico. It took effect at Oct 8, 2015, 11:18 AM MDT. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2015, 8:13 AM MDT (14:13 UTC)
- In effect from
- Oct 8, 2015, 11:18 AM MDT
- Expired
- Oct 9, 2015, 2:10 AM MDT
- In force
- 15 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 173 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dark Canyon at Carlsbad (DACN5).
- Action stage
- 9 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08405150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
984
WGUS44 KMAF 081413
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
913 AM CDT THU OCT 8 2015
...The National Weather Service in Midland has issued a flood warning
for the following rivers in New Mexico...
Dark Canyon Draw at Dark Canyon Carlsbad affecting Eddy County
..Runoff from locally heavy rainfall will result in flooding along
Dark Canyon Draw today. Flood Stage is 15 feet, but the stage is
expected to rise to minor flood level, or 16.6 feet, by this
afternoon. Barring any additional heavy rainfall, Dark Canyon Draw
ill drop back below flood stage this evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
NMC015-090613-
/O.NEW.KMAF.FL.W.0024.151008T1718Z-151009T0810Z/
/DACN5.1.ER.151008T1718Z.151008T1800Z.151008T2010Z.NO/
813 AM MDT THU OCT 8 2015
The National Weather Service in has issued a
* Flood Warning for
the Dark Canyon Draw at Dark Canyon Carlsbad.
* from this afternoon to late tonight, or until the warning is
cancelled.
* At 7 AM Thursday the stage was 5.7 feet (1.7 meters).
* flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 16.6 feet (5.1 meters) by this afternoon. The
river will fall below flood stage by this evening.
* Impact...At 18.0 feet (5.5 meters), the canyon reaches moderate
flood stage. A few residences and businesses nearest to the bank
near the U.S. Highway 285 bridge (Canal Street) in Carlsbad begin
to flood.
This crest compares to a previous crest of 17.9 feet (5.4 meters) on
Sep 12 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Fri Fri
1PM 7PM 1AM 7AM
Dark Canyon Ca 9.0 15.0 5.7 Thu 7 AM 16.6 12.2 8.6 7.6
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Fri Fri
1PM 7PM 1AM 7AM
Dark Canyon Ca 2.7 4.6 1.7 Thu 7 AM 5.1 3.7 2.6 2.3
&&
LAT...LON 3200 10485 3227 10485 3243 10457 3249 10418 3237 10400
$$1 follow-up statement
256
WGUS84 KMAF 090143
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
843 PM CDT THU OCT 8 2015
...The Flood Warning is cancelled for the following rivers in New
Mexico...
Dark Canyon Draw at Dark Canyon Carlsbad affecting Eddy County
...The Flood Warning continues for the following rivers in Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
Rio Grande at Castolon affecting Brewster County
Rio Grande at Johnson Ranch affecting Brewster County
Rio Grande at Candelaria 3N affecting Presidio County
Rio Grande at Boquillas-Rio Grande Village affecting Brewster
County
Runoff from locally heavy rainfall had resulted in rises of the river
stages on the Rio Grande above Presidio 6WNW, at Castolon, at Johnson
Ranch, at Candelaria and at Boquillas-Rio Grande Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued tomorrow.
&&
TXC377-091743-
/O.CON.KMAF.FL.W.0023.000000T0000Z-000000T0000Z/
/CDET2.2.ER.151007T1937Z.151008T0645Z.000000T0000Z.NO/
843 PM CDT THU OCT 8 2015
The Flood Warning continues for
the Rio Grande at Candelaria 3N.
* until further notice, or until the warning is cancelled.
* At 8PM Thursday the stage was 10.3 feet (3.1 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue rising to near 10.7 feet (3.3
meters) by after midnight tomorrow then begin falling.
* Impact...At 10.0 feet (3.0 meters), the river reaches moderate flood
stage, flooding some sections of FM 170. Water levels in the flood
plain may begin to affect homes between the road and the river.
The roadway to the foot bridge may be inundated. Livestock and
machinery may need to be moved as time and conditions permit.
This crest compares to a previous crest of 9.2 feet (2.8 meters) on
Oct 7 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Candelaria 3N 7.5 8.5 10.3 Thu 8 PM 9.8 9.6 9.5 9.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Candelaria 3N 2.3 2.6 3.1 Thu 8 PM 3.0 2.9 2.9 2.8
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$
TXC377-091743-
/O.EXT.KMAF.FL.W.0025.151009T0600Z-151010T0600Z/
/PIOT2.1.ER.151009T0600Z.151009T1200Z.151009T1800Z.NO/
843 PM CDT THU OCT 8 2015
...Flood Warning extended until late Friday night...The Flood Warning
continues for
the Rio Grande above Presidio 6WNW.
* from late tonight to late Friday night, or until the warning is
cancelled.
* At 7PM Thursday the stage was 7.8 feet (2.4 meters).
* flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...Rise above flood stage by after midnight tomorrow and
continue to rise to near 9.2 feet (2.8 meters) by tomorrow morning.
The river will fall below flood stage by tomorrow early afternoon.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 10.5 feet (3.2 meters) on
Sep 25 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Presidio 6WNW 6.0 9.0 7.8 Thu 7 PM 8.4 7.8 7.3 7.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Presidio 6WNW 1.8 2.7 2.4 Thu 7 PM 2.6 2.4 2.2 2.2
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$
TXC043-091742-
/O.EXT.KMAF.FL.W.0026.151009T0529Z-151010T1824Z/
/CSTT2.1.ER.151009T0529Z.151009T0600Z.151009T0624Z.NO/
843 PM CDT THU OCT 8 2015
The Flood Warning continues for
the Rio Grande at Castolon.
* from late tonight to Saturday afternoon, or until the warning is
cancelled.
* At 8PM Thursday the stage was 11.6 feet (3.5 meters).
* flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...Rise above flood stage by after midnight tomorrow and
continue to rise to near 15.4 feet (4.7 meters) by after midnight
tomorrow. The river will fall below flood stage by after midnight
tomorrow.
* Impact...At 15.0 feet (4.6 meters), the river reaches minor flood
stage, and lowland flooding begins. The river begins to flood the
road between Santa Elena Canyon and Cottonwood Campground in Big
Bend National Park. The river begins to flood the parking lot at
Santa Elena Canyon, and cut off the nature trail into the canyon.
Campers in Cottonwood Campground need to prepare for possible
evacuations.
This crest compares to a previous crest of 15.1 feet (4.6 meters) on
Sep 7 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Castolon 13.0 15.0 11.6 Thu 8 PM 8.6 6.7 6.3 6.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Castolon 4.0 4.6 3.5 Thu 8 PM 2.6 2.0 1.9 1.8
&&
LAT...LON 2909 10366 2923 10358 2920 10349 2912 10340 2900 10349
$$
TXC043-091742-
/O.EXT.KMAF.FL.W.0027.151009T0556Z-151009T1820Z/
/TELT2.1.ER.151009T0556Z.151009T0600Z.151009T0620Z.NO/
843 PM CDT THU OCT 8 2015
...Flood Warning extended until Friday afternoon...The Flood Warning
continues for
the Rio Grande at Johnson Ranch.
* from late tonight to Friday afternoon, or until the warning is
cancelled.
* At 8PM Thursday the stage was 7.5 feet (2.3 meters).
* flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...Rise above flood stage by after midnight tomorrow and
continue to rise to near 15.1 feet (4.6 meters) by after midnight
tomorrow. The river will fall below flood stage by after midnight
tomorrow.
* Impact...At 15.0 feet (4.6 meters), flood stage is reached.
Moderate lowland flooding begins. Roads that lead to Cottonwood
Campground and River Road may flood. Stages are practically
synonymous with the gage at Cottonwood Campground at Castolon
(CSTT2), and therefore represent the reach from Santa Elena Canyon
through Cottonwood Campground, where damage may occur. Cattle also
graze in the lowlands, and may be threatened.
This crest compares to a previous crest of 15.1 feet (4.6 meters) on
Jul 22 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Johnson Ranch 12.0 15.0 7.5 Thu 8 PM 9.0 7.5 7.1 6.9
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Johnson Ranch 3.7 4.6 2.3 Thu 8 PM 2.7 2.3 2.2 2.1
&&
LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305 2895 10338
$$
TXC043-091742-
/O.CON.KMAF.FL.W.0028.151009T1047Z-151011T0734Z/
/BOQT2.2.ER.151009T1047Z.151009T1800Z.151009T1934Z.NO/
843 PM CDT THU OCT 8 2015
The Flood Warning continues for
the Rio Grande at Boquillas-Rio Grande Village.
* from late tonight to late Saturday night, or until the warning is
cancelled.
* At 8PM Thursday the stage was 7.9 feet (2.4 meters).
* flooding is forecast.
* Flood stage is 13.0 feet (4.0 meters).
* Forecast...Rise above flood stage by early tomorrow and continue to
rise to near 15.1 feet (4.6 meters) by tomorrow early afternoon.
The river will fall below flood stage by tomorrow early afternoon.
* Impact...At 15.0 feet (4.6 meters), the river reaches moderate flood
stage. Water pumps submerge.
This crest compares to a previous crest of 13.0 feet (4.0 meters) on
Sep 20 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Boquillas-Rio 12.0 13.0 7.9 Thu 8 PM 5.8 6.1 5.7 5.6
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Boquillas-Rio 3.7 4.0 2.4 Thu 8 PM 1.8 1.9 1.7 1.7
&&
LAT...LON 2896 10305 2915 10312 2940 10294 2931 10279 2912 10292
$$
NMC015-090213-
/O.CAN.KMAF.FL.W.0024.000000T0000Z-151009T0810Z/
/DACN5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
743 PM MDT THU OCT 8 2015
The Flood Warning is cancelled for
the Dark Canyon Draw at Dark Canyon Carlsbad.
* At 7PM Thursday the stage was 5.9 feet (1.8 meters).
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river crested below flood stage at 8.3 feet (feet
meters). The river will fall to 4.3 feet (1.3 meters) by .
This crest compares to a previous crest of 5.8 feet (1.8 meters) on
Sep 13 1991.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Dark Canyon Ca 9.0 15.0 5.9 Thu 7 PM 4.3 3.8 3.4 3.4
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Dark Canyon Ca 2.7 4.6 1.8 Thu 7 PM 1.3 1.2 1.0 1.0
&&
LAT...LON 3200 10485 3227 10485 3243 10457 3249 10418 3237 10400
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Oct 8, 5:51 AM MDT, 2 hours 22 minutes earlier.
Area forecast discussion, Oct 8, 5:51 AM MDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
651 AM CDT THU OCT 8 2015
.DISCUSSION...
Please see the 12Z aviation discussion below.
&&
.AVIATION...
Showers and thunderstorms are expected to continue across the area
for most of the forecast period, with MVFR/IFR conditions
dominating. Winds will gradually shift to the east, with variable
gusts to 20-30kt possible near thunderstorms. Have included TEMPOs
for TSRA for all west Texas TAF sites late this afternoon where
confidence is highest, though thunder for CNM and HOB cannot be
ruled out. Improvements to VFR are expected to be short-lived
until late in the period when precipitation begins to wind down.
&&
.PREV DISCUSSION... /issued 329 AM CDT THU OCT 8 2015/
DISCUSSION...
An upper low over Srn AZ continuing to bring potential of heavy rain
to the area. This low is expected to slowly move southward into
Mexico today and then pass off into the Pacific. Eventually models
take this low in a circle and bring it back to Baja by next weekend
but will have to see how things develop.
Currently a Flash Flood Watch remains in effect for SE NM and most
of W TX. Have extended the watch out to 12z Friday. As of 08z have
a large area of showers and thunderstorms on radar over the Western
Permian Basin... SE NM... the Trans Pecos... down into the Marfa
Plateau. Have had a number of Flash Flood Warnings and advisories
overnight for heavy rain but have not heard much reports. This
should change as the morning comes.
Even as the low moves south... showers and thunderstorms are
expected to develop east of the low as it pulls moisture around.
Model qpf develops significant amounts of precip today across the
Permian Basin southward to the Big Bend and Lower Trans Pecos.
Diffluent flow aloft and good PW values may result in additional
rainfall amounts of 1 to 2 inches or more. Will keep high pops for
the region today... tonight... and Friday. Pops begin to decrease
Friday night with a dry forecast from Saturday night on.
Abundant cloud cover should keep temps below normal today and
tomorrow. A weak boundary sags down into the area early today with
the wind becoming northerly before returning to the east during the
afternoon. Temps begin to warm over the weekend into next week.
Heavy rain the last couple of days along the Rio Grande has resulted
in some river flooding near Candelaria.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch through late tonight FOR THE FOLLOWING ZONES...
Central Lea County...Eddy County Plains...Guadalupe
Mountains NP/Lincoln NF/LNZ...Guadalupe Mountains of Eddy
County...Northern Lea County...Southeast Plains/BLM
Roswell/LNZ...Southern Lea County.
TX...Flash Flood Watch through Friday morning FOR THE FOLLOWING
ZONES... Andrews...Big Bend Area...Crane...Davis/Apache
Mountains Area...Dawson...Ector...Gaines...Glasscock...
Guadalupe Mountains...Loving...Marfa Plateau...Martin...
Midland...Pecos...Presidio Valley...Reagan...Reeves County
and Upper Trans Pecos...Terrell...Upton...Van Horn and
Highway 54 Corridor...Ward...Winkler.
&&
84/72Hazardous weather outlook, Oct 8, 2:31 AM MDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 331 AM CDT THU OCT 8 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-090845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 331 AM CDT THU OCT 8 2015 /231 AM MDT THU OCT 8 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORM CHANCES REMAIN HIGH THROUGH TONIGHT...WITH HEAVY RAINFALL RESULTING IN FLOODING AND FLASH FLOODING THE PRIMARY THREAT. A FEW STORMS MAY BECOME MARGINALLY SEVERE...PARTICULARLY IN THE BIG BEND AREA...CAPABLE OF PRODUCING GUSTY WIND AND LARGE HAIL. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR MUCH OF THE PERMIAN BASIN AS WELL AS SOUTHEAST NEW MEXICO AND ALL LOCATIONS ALONG AND WEST OF THE PECOS RIVER...WHERE LOCATIONS COULD RECEIVE ANOTHER 1 TO 2 INCHES OF RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM AND HEAVY RAIN CHANCES WILL LINGER THROUGH FRIDAY...WHICH COULD PROLONG THE THREAT OF FLOODING AND FLASH FLOODING ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... DECISION MAKERS SHOULD CONTINUE PREPARATIONS FOR THE POSSIBILITY OF FLOODING OF URBAN AND RURAL ROADS...ARROYOS...AND OTHER LARGER TRIBUTARIES. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Oct 8, 7:15 AM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
815 AM CDT THU OCT 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD KERMIT 31.85N 103.09W
10/08/2015 WINKLER TX PUBLIC
ONE FOOT OF WATER REPORTED RUNNING OVER SYCAMORE STREET
IN KERMIT AT 500 AM CDT.
&&
AKLLocal storm report, Oct 8, 7:16 AM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
816 AM CDT THU OCT 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG COYANOSA 31.24N 103.07W
10/07/2015 PECOS TX PUBLIC
ROOF TORN OFF THE COYANOSA FOOD CENTER AND PECAN TREE
KNOCKED DOWN FROM WIND GUSTS.
&&
ANDREW.ARNOLDLocal storm report, Oct 8, 7:21 AM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
821 AM CDT THU OCT 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD JAL 32.11N 103.19W
10/08/2015 LEA NM LAW ENFORCEMENT
THE JAL PD REPORTED 3 ROADS WERE BLOCKED OFF DUE TO 2-3
FEET OF WATER OVER THEM.
&&
AKLSpecial weather statement, Oct 8, 7:21 AM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
821 AM CDT THU OCT 8 2015
TXZ068-069-081400-
CRANE TX-UPTON TX-
821 AM CDT THU OCT 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UPTON AND EASTERN
CRANE COUNTIES UNTIL 900 AM CDT...
AT 820 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF CORDONA LAKE...OR 7 MILES SOUTHWEST OF CRANE...MOVING
NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
KING MOUNTAIN AROUND 830 AM CDT.
CRANE AND CRANE COUNTY AIRPORT AROUND 835 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3119 10241 3134 10253 3164 10249 3164 10191
3127 10216
TIME...MOT...LOC 1320Z 226DEG 27KT 3130 10243
49Local storm report, Oct 8, 7:42 AM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
842 AM CDT THU OCT 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 18 SW CARLSBAD 32.22N 104.45W
10/07/2015 M1.75 INCH EDDY NM TRAINED SPOTTER
NICKEL TO GOLF BALL SIZE HAIL.
&&
ANDREW.ARNOLDLocal storm report, Oct 8, 7:51 AM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
851 AM CDT THU OCT 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FLASH FLOOD FORT DAVIS 30.59N 103.90W
10/08/2015 JEFF DAVIS TX FIRE DEPT/RESCUE
PORTIONS OF HIGHWAYS 118 AND 166 CLOSED BETWEEN KENT AND
THE FOTRT DAVIS STATE PARK.
0745 AM FLASH FLOOD FORT DAVIS 30.59N 103.90W
10/08/2015 JEFF DAVIS TX DEPT OF HIGHWAYS
REPORTS OF HIGHWAY 118 CLOSED BETWEEN FORT DAVIS AND FORT
DAVIS STATE PARK. ALSO A ROCK SLIDE AND OTHER DEBRIS
REPORTED ON HIGHWAY 118 NORTH OF THE MCDONALD
OBSERVATORY.
&&
AKLThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 6:22 PM MDT | Flash Flood Warning | MAF | Eddy | 6 hr |
| Oct 7, 7:18 PM MDT | Areal Flood Advisory | MAF | Eddy, Lea | 3 hr |
| Oct 7, 10:03 PM MDT | Flash Flood Warning | MAF | Eddy, Lea | 6 hr |
| Oct 8, 4:50 AM MDT | Areal Flood Advisory | MAF | Lea | 3 hr |
Nearby
River Flood Warnings in New Mexico, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.